MAUDE Adverse Event Report: NEOMEND INC -2953195 PROGEL PLEURAL AIR LEAK SEALANT; SEALANT, POLYMERIZING

NEOMEND INC -2953195 PROGEL PLEURAL AIR LEAK SEALANT; SEALANT, POLYMERIZING
Catalog Number PGPS002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a video-assisted thoracoscopic surgery (vats) wedge procedure with pleurodesis on (b)(6) 2022, while applying the progel one of the vials cracked.As reported excessive force was not used and the product was attempted to be used within 20 minutes of dissolving the peg per the instructions-for-use.It was reported the product was properly stored between 2-8 degrees centigrade.As reported the or staff was not familiar with the progel product.The procedure was completed with another kit and there was no reported patient injury.
 
Additional Manufacturer Narrative
As reported, the progel glass vial cracked when applying.The subject device was not returned for evaluation.Based on the information provided and without having the sample to evaluate, no conclusion can be made.Review of manufacturing records confirms product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.To date, this is the only reported complaint for this manufacturing lot of 138 units released for distribution in april 2022.The instructions-for-use, supplied with this device states ¿without the spray tip attached, point the applicator housing upward and load each cartridge into the dual-barrel applicator housing.Cartridges can be loaded into the delivery system in any order.Gently press the cartridges to seat them into place.Note: when properly loaded the chemistry cartridges should sit flush with the end of the applicator housing.¿ and ¿without the spray tip attached, point the applicator housing upward to allow any air in the chemistry to rise to the top of the cartridges.Insert the locking push rod into the openings in the rear of the cartridges until it snaps into place.Note: during applicator assembly, the progel¿ push rod is designed to lock into the applicator housing.Forced removal of the locking push rod from the applicator housing may result in potential damage to the applicator system or the chemistry cartridges.Not returned.
 
Additional Manufacturer Narrative
As reported, the progel glass vial cracked when applying.The subject device was not returned for evaluation.Based on the information provided and without having the sample to evaluate, no conclusion can be made.Review of manufacturing records confirms product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.To date, this is the only reported complaint for this manufacturing lot of 138 units released for distribution in april 2022.The instructions-for-use, supplied with this device states ¿without the spray tip attached, point the applicator housing upward and load each cartridge into the dual-barrel applicator housing.Cartridges can be loaded into the delivery system in any order.Gently press the cartridges to seat them into place.Note: when properly loaded the chemistry cartridges should sit flush with the end of the applicator housing.¿ and ¿without the spray tip attached, point the applicator housing upward to allow any air in the chemistry to rise to the top of the cartridges.Insert the locking push rod into the openings in the rear of the cartridges until it snaps into place.Note: during applicator assembly, the progel¿ push rod is designed to lock into the applicator housing.Forced removal of the locking push rod from the applicator housing may result in potential damage to the applicator system or the chemistry cartridges.Addendum: h11: this supplemental mdr is submitted to correct medical device manufacturer and unique identifier (udi).Updated fields: b4, g3, g6, h2, h10, h11.Corrected fields: d3 (medical device manufacturer), d4 (unique identifier (udi)).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
PROGEL PLEURAL AIR LEAK SEALANT
Common Device Name
SEALANT, POLYMERIZING
Manufacturer (Section D)
NEOMEND INC -2953195
60 technology drive
irvine CA 92618
Manufacturer (Section G)
NEOMEND INC -2953195
60 technology drive
irvine CA 92618
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key15587271
Report Number1213643-2022-00647
Device Sequence Number20620381
Product Code NBE
UDI-Device Identifier00801741010026
UDI-Public(01)00801741010026(17)231202(10)IRGQ0023
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P010047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2023
Device Catalogue NumberPGPS002
Device Lot NumberIRGQ0023
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/21/2022
Supplement Date Received by Manufacturer09/03/2024
Initial Report FDA Received Date10/12/2022
Supplement Report FDA Received Date09/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown